Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
150 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Lower abdominal discomfort, history of urinary tract infection. Due to UTI or antibiotics?

Hi, I have been having Urinary Tract Infection for the whole of this year. Recently had it treated with Bactrim but it didn t work, so cipro did the job, now on second course. I have been having dull lower back pain for a few days in my first course then it went away after two days. Now on the second course to totally clear it, I m experiencing some lower abdominal discomfort. It s like something is pulling me on the inside. Feels more like cramps maybe but I really don t know what cramps feels like on the abdomen cos I don t usually have menstrual cramps if thats the closest I can associate cramps to. It s not pain, cos it s bearable and it s a very dull type of pain not sharp pain. Then the cramp proceeded to my lower left side. And that is some occasional sharp like pain. I m experiencing this only today. Im wondering if this could be affected by my UTI? or the antibiotics? But in the course of eating it I haven t experience much of any other kinds of symptoms as this, so Im puzzled by why I m experiencing this only when the UTI is almost cleared and in my final course of antibiotics. If it s not then what could it be? Thank you.
Mon, 22 Oct 2012
Report Abuse
Pathologist and Microbiologist 's  Response
Hello and welcome to HCM
You have had two episodes of UTI as you have mentioned.
And now the UTI has cleared with antibiotic treatment. But you are still having pain in lower abdomen which is dull aching sometimes sharp.
These symptoms indicate that you may have an urinary tract stone which couses down from the kidney to the bladder via ureter. Association of stone with UTI occurs quite often.
The movement through the ureter is causing the sharp pain.
First thing to do is to get an X-ray of the KUB (Kidney-ureter-bladder) region.
The subsequent investigations will be guided by the X-ray report.
Majority of stones show up in the X-ray of KUB region.
The treatment modality will depend on the site or the stone and the size of the stone.

Thanks and take care
Dr Shailja P Wahal
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


Recent questions on Ureter


Lower abdominal discomfort, history of urinary tract infection. Due to UTI or antibiotics?

Hello and welcome to HCM You have had two episodes of UTI as you have mentioned. And now the UTI has cleared with antibiotic treatment. But you are still having pain in lower abdomen which is dull aching sometimes sharp. These symptoms indicate that you may have an urinary tract stone which couses down from the kidney to the bladder via ureter. Association of stone with UTI occurs quite often. The movement through the ureter is causing the sharp pain. First thing to do is to get an X-ray of the KUB (Kidney-ureter-bladder) region. The subsequent investigations will be guided by the X-ray report. Majority of stones show up in the X-ray of KUB region. The treatment modality will depend on the site or the stone and the size of the stone. Thanks and take care Dr Shailja P Wahal